MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: detailed inquiry description: catheter tip broke off.Patient received an epidural for delivery.Epidural was removed per protocol.Upon removal, it was noticed that the blue tip was not intact.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.Based on the investigation, no root cause is able to be determined at this time and the defect can not be confirmed.However, per the manufacturer's investigation, this reported defect is not likely to have happened during the manufacturing process.It is believed that the defect could happen during application/use.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) photo was submitted to the manufacturer for evaluation.Through visual examination, the photo was observed to show a good catheter with a blue tip and a used, contaminated sheared catheter missing the tip.B.Braun medical inc.Kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.Based on the investigation, the reported defect is not likely to have happened during the manufacturing process.A possible cause of the reported defect could be an application error.A review of the non-conformance system database was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17999067
Report Number2523676-2023-00631
Device Sequence Number6680655
Product Code OGE
UDI-Device Identifier04046964177262
UDI-Public(01)04046964177262
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number332081
Device Lot Number0061850769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer10/11/2023
Not provided
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/27/2023
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown